Alert archive / Indiana / Gale Warnings in 2013

Gale Warning 17, NWS Northern Indiana

November 16, 2013

NWS Northern Indiana issued this gale warning at Nov 16, 2013, 4:13 AM EST. It took effect at Nov 16, 2013, 1:00 PM EST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2013, 4:13 AM EST (09:13 UTC)
In effect from
Nov 16, 2013, 1:00 PM EST
Expired
Nov 17, 2013, 3:00 PM EST
In force
26 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WHUS73 KIWX 160913
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 AM EST SAT NOV 16 2013

LMZ043-046-161715-
/O.CON.KIWX.SC.Y.0078.000000T0000Z-131116T1800Z/
/O.UPG.KIWX.GL.A.0011.131116T1800Z-131118T0000Z/
/O.NEW.KIWX.GL.W.0017.131116T1800Z-131118T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
413 AM EST SAT NOV 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

* WINDS: SOUTH 15 TO 25 KNOTS INCREASING TO 35 KNOTS THIS
  AFTERNOON THROUGH SUNDAY... THEN VEERING WEST SUNDAY NIGHT.

* WAVES: 2 TO 4 FEET BUILDING TO 8 TO 12 FEET BY SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
860 
WHUS73 KIWX 161603
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1103 AM EST SAT NOV 16 2013

LMZ043-046-170015-
/O.CON.KIWX.SC.Y.0078.000000T0000Z-131116T1800Z/
/O.CON.KIWX.GL.W.0017.131116T1800Z-131118T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1103 AM EST SAT NOV 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

* WINDS: SOUTH 15 TO 25 KNOTS INCREASING TO 35 KNOTS THIS
  AFTERNOON THROUGH SUNDAY...THEN VEERING WEST SUNDAY NIGHT.

* WAVES: 3 TO 5 FEET BUILDING TO 8 TO 12 FEET BY SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
067 
WHUS73 KIWX 162046
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EST SAT NOV 16 2013

LMZ043-046-170500-
/O.CON.KIWX.GL.W.0017.000000T0000Z-131118T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
346 PM EST SAT NOV 16 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS: SOUTH WINDS INCREASING TO 15 TO 25 KNOTS THIS EVENING
  WITH GUSTS TO 35 KNOT GALES...THEN VEERING WEST SUNDAY NIGHT
  WITH GUSTS TO 35 TO 40 KNOT GALES.

* WAVES: 3 TO 5 FEET BUILDING TO 8 TO 12 FEET BY SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
892 
WHUS73 KIWX 170301
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 PM EST SAT NOV 16 2013

LMZ043-046-171115-
/O.CON.KIWX.GL.W.0017.000000T0000Z-131118T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1001 PM EST SAT NOV 16 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS: SOUTH WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES.
  WINDS VEERING WEST SUNDAY NIGHT WITH GUSTS TO 40 KNOT GALES.

* WAVES: 3 TO 5 FEET BUILDING TO 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
986 
WHUS73 KIWX 171007
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 AM EST SUN NOV 17 2013

LMZ043-046-171815-
/O.EXT.KIWX.GL.W.0017.000000T0000Z-131117T2000Z/
/O.NEW.KIWX.SR.W.0001.131117T2000Z-131118T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
507 AM EST SUN NOV 17 2013

...GALE WARNING NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
STORM WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 AM EST MONDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 3 PM EST
THIS AFTERNOON. 

* WINDS: SOUTH GALES TO 35 KNOTS VEERING WEST TO 50 KNOTS BY THIS
  EVENING. 

* WAVES: 3 TO 5 FEET BUILDING TO 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
384 
WHUS73 KIWX 171551
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 AM EST SUN NOV 17 2013

LMZ043-046-180000-
/O.CON.KIWX.GL.W.0017.000000T0000Z-131117T2000Z/
/O.CON.KIWX.SR.W.0001.131117T2000Z-131118T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1051 AM EST SUN NOV 17 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. A
STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM
EST MONDAY. 

* WINDS: SOUTH GALES TO 35 KNOTS VEERING SOUTHWEST TO WEST TO 50
  KNOTS BY THIS EVENING.

* WAVES: 4 TO 6 FEET BUILDING TO 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
610 
WHUS73 KIWX 172016
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
316 PM EST SUN NOV 17 2013

LMZ043-046-180430-
/O.EXP.KIWX.GL.W.0017.000000T0000Z-131117T2000Z/
/O.CON.KIWX.SR.W.0001.000000T0000Z-131118T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
316 PM EST SUN NOV 17 2013

...STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A STORM WARNING REMAINS
IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS: SOUTH GALES TO 35 KNOTS VEERING SOUTHWEST TO WEST TO 50 
  KNOTS BY THIS EVENING. 

* WAVES: 4 TO 6 FEET BUILDING TO 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 16, 4:11 AM EST, 2 minutes earlier.

Area forecast discussion, Nov 16, 4:11 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 AM EST SAT NOV 16 2013

.SYNOPSIS...
ISSUED AT 401 AM EST SAT NOV 16 2013

SOUTHERLY WINDS WILL CONTINUE TO BRING MILD AIR INTO THE AREA TODAY.
A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE CENTRAL PLAINS
THIS MORNING TO THE UPPER GREAT LAKES TONIGHT CAUSING SHOWERS AND A
FEW THUNDERSTORMS ACROSS OUR AREA BY TONIGHT. A STRONGER LOW
PRESSURE SYSTEM WILL TAKE A SIMILAR TRACK ON SUNDAY CAUSING WINDY
AND WARM CONDITIONS ACROSS OUR AREA. A STRONG COLD FRONT
ASSOCIATED WITH THIS LOW PRESSURE SYSTEM WILL MOVE THROUGH OUR
AREA SUNDAY AFTERNOON AND EVENING... LIKELY ACCOMPANIED BY
THUNDERSTORMS... SOME POSSIBLY SEVERE. IT WILL TURN SHARPLY COLDER
BEHIND THE COLD FRONT SUNDAY NIGHT... WITH BELOW NORMAL
TEMPERATURES EXPECTED TO THEN CONTINUE INTO THE MIDDLE OF NEXT
WEEK.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 401 AM EST SAT NOV 16 2013

SHRTWV AHEAD OF DEEPENING TROF OVER THE ROCKIES WILL MOVE FROM
THE CENTRAL PLAINS THIS MORNING ACROSS THE UPR GRTLKS TONIGHT AS A
STRONGER SYSTEM DIGS SE FROM THE PAC NW TO THE CENTRAL PLAINS BY
SUNDAY MORNING. 50-60KT LLJ OVER THE SRN PLAINS THIS MORNING WILL
LIFT NE AHEAD OF THE LEAD SHRTWV ACROSS OUR AREA AND THE UPR
GRTLKS TONIGHT. THIS WILL ADVECT GULF MOISTURE INTO OUR AREA WITH
PRECIP WATER INCREASING TO >1" AHEAD OF THE SHRTWV. DVLPG
SOUTHERLY FLOW AHEAD OF THIS SYTEM ALREADY ADVECTING LOW LEVEL
MOISTURE NORTH INTO OUR AREA PER LATEST IR IMAGERY. THESE LOW CLOUDS
WILL CONTINUE TO OVERSPREAD OUR AREA THIS MORNING. SOME PATCHY
DRIZZLE PSBL AS LOW LEVELS SATURATE WITH LOW LEVEL WAA ALSO
PROVIDING WK ISENT LIFT. FORCING ASSOCIATED WITH THE LEAD SHRTWV
ALONG WITH ARRIVAL OF DEEP MOISTURE BY LATE AFTN SUGGESTS A CHC OF
SHOWERS NW BY THAT TIME. BETTER RAIN CHANCES WILL COME TONIGHT AS
THE SHRTWV MOVES THROUGH THE WRN GRTLKS. FORCING WITH THE LEAD
SHRTWV EXPECTED TO BE MODEST BUT GIVEN THE DEEP MOISTURE
OVERSPREADING THE AREA...STRONG WIND FIELDS AND 6-6.5C/KM MID
LEVEL LAPSE RATES/ WK ELEVATED INSTABILITY... CANT QUIBBLE WITH
CATEGORICAL POPS OFFERED BY 00Z GUIDANCE... THUS HAVE BUMPED UP
LIKELYS INTO THE CATEGORICAL RANGE OVERNIGHT. ALSO AGREE WITH SPC
DY1 OUTLOOK THAT GIVEN THE STEEP MID LEVEL LAPSE RATES AND STRONG
WIND FIELDS ACROSS OUR AREA TONIGHT...AN ISOLATED SVR STORM WITH
LARGE HAIL/DAMAGING WINDS ARE PSBL. THREAT TOO LOW TO MENTION IN
GRIDS BUT WILL ADD TO HWO.

AS FOR TEMPS... WAA AND GOOD GRADIENT MIXING TODAY SHOULD BE
TEMPERED SOMEWHAT BY LOW CLOUD COVER. STAYED CLOSE TO PREVIOUS
FCST WITH HIGHS IN THE M-U50S OVER MOST OF THE AREA. WAA WILL CONT
NEARLY UNABATED TONIGHT WITH STRONG SOUTHERLY WINDS AND CLOUDY
SKIES. THIS COULD KEEP TEMPS STEADY OR SLOWLY RISING OVERNIGHT...
BUT EXPECT SOME COOLING WITH SHOWERS MOVG THROUGH THE AREA SO FCST
LOWS A COUPLE OF DEGREES BLO AFTN HIGHS.

&&

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 401 AM EST SAT NOV 16 2013

THREAT FOR SEVERE WEATHER CONTINUES TO INCREASE SUNDAY.

SHEARED WAVE WILL QUICKLY EXIT THE REGION AT THE START OF THE
PERIOD. HI RES MODEL DATA SUGGESTS THERE COULD BE A PERIOD SUNDAY
MORNING WHERE PRECIP CHANCES MAY BE RATHER LIMITED AS FORECAST AREA
IS LACKING STRONG FORCING. HOWEVER THIS WON'T LAST LONG AS FORCING
BEGINS TO RAPIDLY INCREASE BY LATE MORNING AS AMPLIFYING TROUGH DIGS
INTO THE WESTERN GREAT LAKES AND RAPIDLY DEEPENS IN RESPONSE TO 140+
KT 300 MB JET STREAK ROUNDING THE BASE OF THE TROUGH. WHILE IT COULD
BE ARGUED TO DROP POPS SOMEWHAT SUNDAY MORNING...POTENTIAL FOR
LINGERING PRECIP EARLY AND THREAT FOR REDEVELOPMENT AT ANY POINT
WARRANTS HOLDING ONTO LIKELY POPS. CHANCES FOR STG-SVR STORMS
RAPIDLY RAMPS UP BY EARLY AFTERNOON WITH HI RES MODELS SHOWING
INCREASED POTENTIAL FOR RENEGADE STORM DEVELOPMENT IN WESTERN AREAS
IN THE 18 TO 21Z WINDOW AND THEN MOVING EAST. 0-6KM BULK SHEAR WILL
INITIALLY BE 50 TO 60 KTS...INCREASING TO 80 TO 90 KTS IN THE
IMMEDIATE VICINITY OF THE COLD FRONT. 12Z NAM HAS ALSO BECOME
SOMEWHAT MORE AGGRESSIVE IN THE 18 TO 21Z TIME FRAME IN TERMS OF SFC
BASED CAPES WITH VALUES PUSHING 1500 J/KG AND DOWNDRAFT CAPES OF
SIMILAR VALUES. ONE THING MODELS DO SEEM TO LEAN TOWARDS IS
DECREASING INSTABILITY WITH TIME AND EASTWARD MOVEMENT. HOWEVER
WITH KINEMATICS ALREADY INCREASING STRONGLY FORCED LINE OF STORMS
SHOULD STILL SWEEP ACROSS THE AREA. SPC HAS PLACED THE ENTIRE CWA
IN A MODERATE RISK FOR UPPER END THREAT OF DAMAGING...POSSIBLY
SIGNIFICANT...WINDS AS WELL AS ISOLATED TORNADOES WITH DISCRETE
CELLS AHEAD OF THE LINE AND AS LEWP STRUCTURES ARE EXPECTED TO
TAKE SHAPE WITH THE MAIN LINE. DAMAGING WINDS/SVR MENTION ADDED TO
GRIDS FOR MAINLY SUNDAY AFTERNOON. IN TERMS OF TIMING PREVIOUS
GRIDS LOOKED REASONABLE AT THIS JUNCTURE. AT THIS POINT INCREASING
TO CATEGORICAL OVER A LARGE AREA SEEMS OVERKILL AS WILL LIKELY END
UP A NARROW AREA WHERE THIS WOULD BE WARRANTED AND WILL REQUIRE
FINER RESOLUTION OF GRIDS ON THE DAY OF THE EVENT. OUTSIDE OF
CONVECTIVE THREAT...INCREASING WIND FIELDS COULD POSE A THREAT FOR
SFC BASED GUSTS NEAR OR JUST INTO ADVISORY CRITERIA. THIS MAY BE
PARTIALLY DEPENDENT ON IF ANY BREAKS CAN OCCUR IN THE CLOUD COVER
CAUSING INCREASED MIXING. HOWEVER...PURE DYNAMICS OF THE SYSTEM
AND RAPID DEEPENING MAY MAKE UP FOR THIS.

FRONT WILL QUICKLY SWEEP OUT BY LATE EVENING SUNDAY. SUNDAY
AFTERNOON HIGHS IN THE 60S TO NEAR 70S WILL FALL OFF INTO THE LOWER
40S BY LATE SUNDAY NIGHT. LITTLE OVERALL INCREASE IN TEMPS EXPECTED
MONDAY AS BULK OF CAA WILL BE OCCURRING WITH TEMPS STEADY OR FALLING
FURTHER AS SECONDARY FRONT AND WEAK UPPER LEVEL DISTURBANCE MOVES
THROUGH. NO CHANGES MADE TO SLGT CHC/CHC POPS IN THE NORTH LATER
SUNDAY NIGHT INTO MONDAY UNTIL THE DEPARTURE OF THE ABOVE NOTED
WAVE. LAKE EFFECT PARAMETERS REMAIN SUFFICIENT FOR CLOUD AND
POSSIBLY SOME RAIN/SNOW SHOWERS BUT LITTLE IF ANY ACCUMULATION
CONCERNS AT THIS TIME. TEMPS TRY TO MODERATE BY LATE WEEK. MED RANGE
MODELS STILL WAVERING ON SOLUTION OF WARM FRONT ATTEMPTING TO MOVE
INTO THE REGION AT THE END OF THE PERIOD. GFS HAS BEEN MORE
AGGRESSIVE WITH SHOWERS POSSIBLE BY THURS NGT/FRI. 12Z ECMWF WAS
MORE SUBDUED BUT 00Z RUN HAS COME CLOSER TO AGREEMENT WITH GFS. WITH
MAIN ENERGY AND FLUX OF MSTR STILL REMAINING WELL SOUTH OF THE
AREA...WILL CONTINUE WITH DRY FORECAST AND LET DAY SHIFT SEE IF
MODELS CONTINUE TO COME TOGETHER.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 1233 AM EST SAT NOV 16 2013

CLEAR SKIES OVER NRN INDIANA ATTM... BUT LOW CLOUDS OVER THE LWR
OH/MS VALLEYS WILL BE ADVECTED N-NE INTO OUR AREA BY DAWN AS LOW
LEVEL S-SW FLOW STRENGTHENS. MVFR CIGS THEN EXPECTED TO PERSIST
THROUGH MOST OF THE REMAINDER OF THE PERIOD. A SHRTWV MOVG ACROSS
THE AREA TONIGHT SHOULD CAUSE SOME -SHRA AND PSBLY A PERIOD OF IFR
CONDITIONS. SOUTH WINDS WILL INCREASE TODAY AND REMAIN RATHER STRONG
TONIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR LMZ043-
     046.

     GALE WARNING FROM 1 PM THIS AFTERNOON TO 5 AM EST MONDAY FOR
     LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...FISHER
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Nov 15, 12:46 PM EST, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1246 PM EST FRI NOV 15 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-161800-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1246 PM EST FRI NOV 15 2013 /1146 AM CST FRI NOV 15 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS SUNDAY INTO
SUNDAY EVENING. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY INTO SUNDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-161800-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1246 PM EST FRI NOV 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY OVER THE WEEKEND
AND EARLY NEXT WEEK. GALES ARE ALSO POSSIBLE IN THIS TIMEFRAME.

SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS OVER 50 KNOTS
ON SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:31 PM ESTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more13 hr

Nearby

Gale Warnings in Indiana, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.